August 28th, 2013

Indeed

Eight months in and everything's still (mostly) ship shape!

After a ridiculous amount of procrastinating, I finally got a placement ultrasound done for my Paragard last week when I was visiting my family back in New York. (you can read about my insertion experience here as well as my questions about a potential expulsion here.) I've always known my uterus sucks and it turns out it is also retroverted, so instead of a normal abdominal ultrasound I had the pleasure of undergoing a transvaginal one. Ugh. But aside from a small cyst on my left ovary, everything else looks good and the IUD is in its proper place. My doctor said that she did cut my strings somewhat on the short side which is why I was having trouble locating them, but the seams I was feeling along my cervix turned out to be the strings after all, so I'm happy.

I did have one other question though, which maybe someone can answer for me. Since I was uber-paranoid about pregnancy, when my (now former) partner came down to see me in late March I went back on my old birth control pills as a backup method since I wasn't able to get a placement ultrasound right away and didn't fully trust my Paragard without one. Since we were monogamous and I had no intention of having sex with anyone else while we were apart, I stopped taking them once he left, but ever since my period has been really quite wonky. In fact I'm not even sure I've had a "proper" period since April, despite taking numerous pregnancy tests just to ease my mind, all of which have turned out negative. I still get PMS symptoms and mood swings when it seems like I should be getting my period, but the most bleeding I've experienced is 2-3 days of light spotting; hardly anything heavy enough to warrant even a light tampon. In fact I can't even tell you off the top of my head when that last happened, it was that unnoticeable.

I mentioned this to my doctor when she asked when my last menstrual period was before she gave me the pre-ultrasound pelvic exam and she responded with "really? Hmmm. You may be on to something there" rather than concern since all tests and pelvic exams have always come back normal. I know it may take a while for one's cycle to become regular again after stopping birth control medication, but five months with hardly any bleeding whatsoever seems a bit odd to me, especially since the Paragard can potentially make one's periods heavier. Could the cyst the ultrasound found have anything to do with it? Or is my body that much of a weirdo that it decided "hell, I'm tired of this monthly bleeding business, so I'm going to take a break from it for a while"? Has this happened to anyone else with a Paragard or other non-hormonal IUD? Believe me I'm not complaining whatsoever about the lack of cramps and bleeding and am actually enjoying not feeling like I'm wearing a diaper in this summer heat, but I'm just curious as to whether or not this is normal or my lady bits really are that strange.

Thank you again for any and all thoughts or ideas. This community has been absolutely terrific and I feel like I learn something new every day! :)
  • Current Mood
    sleepy sleepy

An update and some questions

It's me again! Hey everyone, so it's been 5 days since I've had my paragard inserted. I'm still very paranoid! Everything seems to be going well, besides the fact I thought the little booger was trying to expel (still not sure /: ) I'm still bleeding but I think I may have started my actual period? My cervix is pretty low, lower than it has been the past few days and I'm not taking my birth control anymore. So im not sure when im going to stop or start or whatever my body is doing right now haha. I've had cramps and some back pain but not anything I can't handle.

I have a few questions for everyone:

1) I'm bad at feeling my cervix idk what's what in there how do you know if you feel the plastic part of the iud? Would I absolutely know or? I wasn't shown how to check for that or
My strings so I'm pretty unsure; and it's unsettling.

2) do your strings apper longer when your cervix is lower?

3) when you came off birth control and switched to paragard did you have any side effects? How long did it take for your period to start?

Oh and another thing for people wondering I FEEL GREAT since I've stopped taking the pill. I haven't had a single headache or dizzy spell since. I can't wait to see what else goes away :)
Thanks everyone!

How did you deal with acne changes after getting an IUD?

Okay, here's my situation: My Mirena has been in for about 5 months now. I am 27 years old and have had some acne (very minor) for a long time. They tend to just be bumbs or little whiteheads that come and go. Nothing a little Clearasil couldn't fix. I used to have very dry skin on my face. I've noticed lately that has changed - I can now actually wipe the oily sheen off my own face with my hand.

Now, as the months with Mirena have go on, I have noticed that my acne has changed a great deal. First, there is a lot more of it (mostly on my chin, cheeks and neck). But what worries me is that the nature of it seems to have changed a lot. Now, they tend to be big, red and inflamed and hurt quite a lot. It also troubles me that the treatment regime I've had for so long doesn't much seem to be helping anymore. I've taken to falling sleep with Clearsil pads on my face to try to help.

My question today is - did anybody else notice major changes in their acne (if you had any before getting an IUD) after insertion? How long did it take for you to see changes? Did yours clear up eventually (I have heard that most acne cases seem to clear on their own 3-6 months after insertion, but mine seems to be getting progressively worse). If you've had IUD-induced acne, what sort of treatments or products worked for you? Did you need to change it up from what you did before? Did you use a dermatologist?

And feedback is appreciated a lot. I feel like this is an unfortunate side effect, given that I'm 27 now, not 17!